<%@ Page Language="C#" MasterPageFile="~/Main.master" AutoEventWireup="true" Title="Volume 9 Issue 4" %>
A Criterion for Bases of the Ring of Symmetric Functions
Vlad Timofte
Department of Mathematics, University of Mississippi, 305 Hume Hall, P.O. Box 1848, MS 38677, USA
Annals of Combinatorics 9 (4) p.495-499 December, 2005
AMS Subject Classification: 05E05
We give a criterion for bases of the ring of symmetric functions in n indeterminates over a commutative ring R with identity. A related algorithm is presented in the last section.
Keywords: symmetric function, generator, Jacobian


1. D. Cox, J. Little, and D. O'Shea, Ideals, Varieties, and Algorithms: An Introduction to Computational Algebraic Geometry and Commutative Algebra, Springer-Verlag, New York, 1992.

2. A. Lascoux and P. Pragacz, Jacobians of symmetric polynomials, Ann. Comb. 6 (2002) 169--172.

3. H. Lausch and W. Nobauer, Algebra of Polynomials, North-Holland Publishing Company, Amsterdam-London, 1973.

4. I.G. Macdonald, Symmetric Functions and Hall Polynomials, 2nd edition, Oxford University Press, New York, 1995.

5. D.G. Mead, Generators for the algebra of symmetric polynomials, Amer. Math. Monthly 100 (1993) 386--388.

6. O. Zariski and P. Samuel, Commutative Algebra, Vol. I, Springer-Verlag, New York-Berlin- Heidelberg-Tokyo, 1986.